I've lower leg and foot problems and use pump. I've been on successively higher doses of Gabapentin, now up to 1,800 mg a day. I am not sure but believe I experience a spaciness more often and have wondered whether the dosing is part of my drop off in what I believe are my cognitive skills this past year. Not sure how much the gabapention is working.
I am still working and in my mid 60's. Has anyone else had similar experiences?
I was taking 900mg total in a day gabapentin didn't fix the pain for me felt as if it was going further up my legs I had bad side effects as to sad thought all the time lots of crying was on it for 2 months changes to amitriptyline helped with pain about 70% after a month of that ive been on Cymbalta which has worked well with the pain about 95% dr just told me to get on lyrica in the process of doing that now mention it to he dr cant hurt let me know how it works for ya
I have been on Gabapentin at that dosage for over 8 moths. Yes, it affected my cognitive skills terribly. I was sooo bad with this, at one point, in hospital, they had to give me whatever that drug is they give folks that are drug addicts to make me straight again... apparently I was attempting to walk out of my room, minus a leg, without anything but a cane. Finally tried Lyrica, but that made me sooo stoned with the other pain meds I was on, that I had to stop.
At this stage, I have to deal with the burning, and if you find ANYTHING that works, please let me know asap!
Yes! 2,100 mg per day. I cannot take it if I am doing a presentation because I go "blank." It helps with the pain, but I find that I have reached thresholds and have to increase the dose. I have to take a cocktail of drugs: gabapentin, tramadol,and in severe cases hydromorph. This is because I have polyneuropathies and fibromyalgia.
Sorry to hear about the issues. It seems to be a fairly common list of ailments that coincide with Diabetes and the resulting bad circulation. I had to give up on the various treatments until one Dr suggested Methadone. Methadone, despite the bad press that seems to be marketed about it, is a pain med that has very little mental affect at all, you don’t get “stoned” on it at all and it is usually used as a way for folks that have addictions to other serious meds, to allow them to defeat the addictions… in fact, it is used in various drug clinics to help folks, so I don’t understand why the press always equates a methadone clinic with issues with the actual drug itself. I think 99% of the bad press stems from the fact that the patients are addicts and may have had legal issues due to their addiction, so the press equates treatment centers with higher crime etc…
Regardless, methadone has allowed me to eliminate most of the pain associated with polyneuropathy and fibromyalgia. I am now able to function without the screaming pain from these issues, and I am still 100% cognizant and able to function without issues. I will admit that the first 3 or 4 days, there was a very mild reaction to the pain med that might be associated with getting “stoned” so to speak, but definitely after that first week, no more issues are present. I am also able to just miss the meds without withdrawal symptoms at all. Of course, after a couple of days without the pain meds, the pain DOES return and at the most, after about 1 week, I end up with the excruciating fire/pin-cushion type pain so metadone does nothing to fix the issue, it just treats the pain. It is something you may wish to discuss with your Dr. It has also alleviated general pain from other issues that I have as well, so as a single source for relief, I hope I never have to give it up… of course, I CAN without withdrawal… that is why they use it for drug treatment clinics, it breaks the addiction cycle.
Hi John i,m a newbie T2 with poyneuropathy and this gabapentin seemed to helped but wore off only after a few days at 2100 mg a day. The Doc wants to ramp me up to 3600 i hated the way it changed my personality at 900 mg.
That said i went on a short trip and forgot my gaba at home and only missed 2 doses we’ll that was awful (mess) withdraws. So to the meat of the question with the “new CDC guidelines” is anyone messin with your meds?
At this stage, no. However, my Physician may already be registered as a “Pain Med” type of doctor so I can’t say for sure. I know that my pharmacy would warn me if there was an issue though. I am also on a dose that is not even considered a real dose by the methadone clinics. They normally start people off on 40-50 mg per day, I take 20-30 max. So barely a normal dose. It blocks the pain 90% of the time, and when it doesn’t, I sometimes take a single 5 mg of percoset, but that is very rare… my last prescription for percoset is over 60 days old and I still don’t need to refill that.
Since methadone is such an OLD drug, and since it’s primary usage now-a-days is to help people quit other drugs, I doubt there will be an issue with it. My main warning would be that hospitals and other un-educated physicians will give you strange looks until you explain things to them. I have gotten to the point that I just don’t give a crap what people think they know, I KNOW that the methadone allows me to function without having side effects of being stoned, and without most other side affects of most pain meds. I have found that yet, it can cause you to go through withdrawal when you have been on it long enough, but those withdrawal symptoms are much less than other drugs cause.
Getting anyone to prescribe pain meds is a royal pain, I know. Once you find a Dr that handles things correctly for you, be sure to stick with them and be sure to keep a copy of the prescription with you. I have to do the same thing even for insulin or idiots at hospitals will give me way too much and put me into insulin shock. That has happened to me every single time I have been hospitalized. They always insist that they know better, but I know the law, and you have the right to take your OWN insulin regardless of any so called hospital rules. Hospital rules mean nothing in court nor do they truly help a patient in dire need of help.
Your very right on bringing your own meds. I have been on both sides and at the end of the day you need to protect yourself from any ignorance and exercise your rights. Getting medications that I would regularly take onto my orders during a hospital stay can cause you more gray hairs. When you whip out your own meds they are not pleased but who cares you are within your right. Take the reigns and tell them this is what I am on here they are and put the burden on them to adjust to you instead of causing you stress adjusting to what they think they know. I am going to add prescriptions to my go bag so that I can just hand them when going into the hospital.